International Journal of Stochastic Analysis

International Journal of Stochastic Analysis / 2006 / Article

Open Access

Volume 2006 |Article ID 069068 | https://doi.org/10.1155/JAMSA/2006/69068

A. Krishnamoorthy, T. G. Deepak, Viswanath C. Narayanan, K. Vineetha, "Effective utilization of idle time in an (s,S) inventory with positive service tim", International Journal of Stochastic Analysis, vol. 2006, Article ID 069068, 13 pages, 2006. https://doi.org/10.1155/JAMSA/2006/69068

Effective utilization of idle time in an (s,S) inventory with positive service tim

Received12 Dec 2005
Revised18 May 2006
Accepted18 May 2006
Published20 Sep 2006

Abstract

We deviate from the Berman et al. models in inventory with positive service time. We establish a necessary and sufficient condition for system stability. Several performance measures are computed. An optimisation problem is discussed. Our analysis suggests that it is optimal to place the replenishment order when the inventory level is positive (even in the zero lead time case). Numerical illustrations are provided.

References

  1. O. Berman and E. Kim, “Stochastic models for inventory management at service facilities,” Communications in Statistics. Stochastic Models, vol. 15, no. 4, pp. 695–718, 1999. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  2. O. Berman, E. Kim, and D. G. Shimshack, “Deterministic approximations for inventory management at service facilities,” IIE Transactions, vol. 25, no. 5, pp. 98–104, 1993. View at: Google Scholar
  3. O. Berman and K. P. Sapna, “Inventory management at service facilities for systems with arbitrarily distributed service times,” Communications in Statistics. Stochastic Models, vol. 16, no. 3-4, pp. 343–360, 2000. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  4. E. Naddor, Inventory Systems, John Wiley & Sons, New York, 1966. View at: Zentralblatt MATH | MathSciNet
  5. M. F. Neuts, Matrix-Geometric Solutions in Stochastic Models. An Algorithmic Approach, vol. 2 of Johns Hopkins Series in the Mathematical Sciences, Johns Hopkins University Press, Maryland, 1981.

Copyright © 2006 A. Krishnamoorthy et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Order printed copiesOrder
Views206
Downloads571
Citations

Article of the Year Award: Outstanding research contributions of 2020, as selected by our Chief Editors. Read the winning articles.